MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP15
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a renal arteriovenous malformation (avm) using packing coil lps and a non-penumbra microcatheter.During the procedure, two ruby coil lps were delivered successfully through the microcatheter into the target location.While advancing the next packing coil lp through the middle of the microcatheter, resistance was encountered.Therefore, the packing coil lp was removed.It was reported that the microcatheter was flushed and the packing coil lp was hydrated but the issue remained unresolved and the physician was unable to locate any noticeable damage on the packing coil lp.The procedure was completed using another packing coil lp, pod4, two pod5s, two ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12288967
Report Number3005168196-2021-01761
Device Sequence Number11979082
Product Code HCG
UDI-Device Identifier00815948021921
UDI-Public00815948021921
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberRBYPCLP15
Device Catalogue NumberRBYPCLP15
Device Lot NumberF104420
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight159
Date Report Sent to FDA01/01/2005